U.S. doctors online nowAsk doctors free
WI
A 40-year-old female asked:

On iron for 6 weeks 325mg x2 for iron deficient anemia; hemoglobin was 12.4 but dropped to 10.2 had black tary stool dizziness could i be bleeding?

1 doctor answer2 doctors weighed in
Dr. Lois Freisleben-Cook
Pediatrics 41 years experience
Yes: A drop in hemoglobin from 12.4 6 weeks ago to 10.2 now in spite of iron supplementation, coupled with black tarry stools and dizziness, suggests ongoing blood loss and warrants an urgent evaluation. I recommend you arrange evaluation within the next day or two. If necessary, go to the ER.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.